Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Feeling faint after getting up from chair. Taking Losartan, Atenolol and Xanax

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
When my wife gets up from a dental chair after being laid back for a few or many minutes she feel like she is going to pass out?

How can she prevent this from happening?

She is currently taking medicine Losartan and atenolol for high blood pressure.She also takes Xanax for anxiety.
Posted Sat, 6 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Payman Hajiazim 2 hours later
Hi there, thanks for asking. This situation is related to the volume of plasma in the vessels. It is called orthostatic hypotension. It is common after the age 60 since vessels walls becomes rigid. It is also more seen in people who take some of anti-hypertensive medication. Atenolol can intensify this issue. The best way to manage this problem is to take more fluid. It is more important in the seasons that one has more sweating.
In the severe cases doctors decide to prescribe a medication which retain the salt in the body to prevent this sudden drop in blood pressure in position changes. Most of the time there is no need to take that medication.
Let me know if you have any question. I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor